Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat loss- have changed meds. please answer
Apr 23, 2008

hi i am a positive female who has been living with hiv for 5 years. i have been on meds for nearly 3 & my first regim was sustiva & truvada was doing great on that, last lab results were cd4 500 & vl undetectable, but me & my partner want a baby & i chnaged due to sustiva not being safe. i am now on kaletra & truvada. i think im doing well on them im due for my first check up in a couple of weeks. my question is whilst being on my first set of meds i experienced some fat loss in arms legs & a face. i was wondering now i have changed meds do u think this will reverse it or is kaletra well known for fat loss as i am very scared of losing anymore as i suffer from anxiety as it is & fat loss makes it very hard to even want to go out in public. thank you so much for your time.

Response from Dr. Young

Thanks for your post.

I'd think that the switch from Sustiva to Kaletra should not increase your risk of further fat loss. Indeed, it might actually improve things.

In a large ACTG clinical trial (5142), patients who took Kaletra were much less likely to develop fat loss than those to took Sustiva.

So in your case, I'd think the switch is both recommended for pregnancy and ok for lipoatrophy.

Best of luck, BY



Previous
baby test
Next
could morphine-induced IL-2 suppression be causing low CD4?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement